Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Heavy bleeding, Epileptic, Endometriosis, Hysterectomy, Oophorectomy. On depakote. Advice?

Hi, I am an epileptic and have been for 13 years. I was prescribed Depakote 500 mg twice a day. When I started menstrating, I noticed that I had a heavy and not natural flow. Because of that I was prescribed with Ortho Tri Cyclin. Recently, I was diagnosed with Stage 4 Endometriosis and had to have a complete Hysterectomy and Oophorectomy. I did some research and no one in my family has or has had Endometriosis. My question is this. If Depakote and certain birth control medications are mixed, can that cause things like Endometriosis?
Asked On : Wed, 16 Oct 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2014
Hi,
welcome to HCM.

I understand your concern as many drugs do interact and lead to newer diseases. However, endometriosis is an enigmatic disease for the gynecologists even in this advanced era. The exact reason as to why it develops is not known. The risk factors like having a family history, or not having children only increase the chance of having endometriosis but it does not mean that other women will not develop this disease. Oral contraceptives like ortho tri are used as one of the simple ways to treat endometriosis and actually help in decreasing the disease.

There is no available literature as far as my knowledge is concerned and even in my clinical practice I have never encountered a patient who has taken antiepileptics and Oc's together to have developed endometriosis.

Hope this is of help and please do not worry.
Thanks for using HCM.
Answered: Wed, 16 Oct 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor